Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 26, 2010, 10:25 AM PDT for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, California. It took effect at May 26, 2010, 3:14 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2010, 10:25 AM PDT (17:25 UTC)
- In effect from
- May 26, 2010, 3:14 PM PDT
- Expired
- May 26, 2010, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 223 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 5.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
109 WWUS75 KVEF 261725 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1025 AM PDT WED MAY 26 2010 ...GUSTY WEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT ALONG THE EASTERN SIERRA SLOPES AND THE WESTERN FOOTHILLS OF THE OWENS VALLEY... CAZ519-520-270200- /O.UPG.KVEF.HW.A.0008.100526T2300Z-100527T0700Z/ /O.NEW.KVEF.WI.Y.0028.100526T2300Z-100527T0700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL 1025 AM PDT WED MAY 26 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY ABOVE 4500 FEET FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST TO WEST WINDS WITH POSSIBLE GUSTS TO OVER 60 MPH ABOVE THE 5000 FOOT LEVEL WITH GUSTS TO AROUND 50 MPH POSSIBLE BELOW 5000 FEET. * TIMING: WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED BETWEEN 4 PM PDT THIS AFTERNOON AND 10 PM PDT THIS EVENING. * LOCATIONS: ASPENDELL AND THE WESTERN FOOTHILLS OF THE OWENS VALLEY. * IMPACTS: STRONG AND GUSTY WEST WINDS NEAR AND BELOW CANYON OPENINGS WEST OF HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ PIERCE
2 follow-up statements
603 WWUS75 KVEF 262214 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 314 PM PDT WED MAY 26 2010 ...GUSTY SOUTHWEST TO WEST WINDS WILL OCCUR LATE THIS AFTERNOON AND THIS EVENING...FOLLOWED BY ANOTHER BOUT OF STRONG AND GUSTY WIND THURSDAY... NVZ014-017-270700- /O.NEW.KVEF.WI.Y.0029.100527T1800Z-100528T0300Z/ /O.EXB.KVEF.WI.Y.0028.100526T2214Z-100527T0400Z/ ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 314 PM PDT WED MAY 26 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR CENTRAL AND SOUTHERN NYE AND WESTERN CLARK COUNTIES...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED FROM 11 AM TO 8 PM PDT THURSDAY. * WINDS: SOUTHWEST WINDS WITH GUSTS 40 TO 50 MPH. * TIMING: WINDS WILL CONTINUE THROUGH 9 PM THIS EVENING. MORE STRONG WINDS WILL OCCUR ON THURSDAY. * LOCATIONS: PAHRUMP...AMARGOSA VALLEY AND INDIAN SPRINGS. * IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LASVEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-NVZ015-270700- /O.NEW.KVEF.WI.Y.0029.100527T1800Z-100528T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 314 PM PDT WED MAY 26 2010 /314 PM MST WED MAY 26 2010/ ...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR LINCOLN COUNTY IN SOUTHERN NEVADA AND MUCH OF MOHAVE COUNTY IN NORTHWEST ARIZONA...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND CONTINUE INTO THE EVENING HOURS. * LOCATIONS: ALAMO...RACHEL...CALIENTE...PIOCHE...COLORADO CITY...KINGMAN...GOLDEN VALLEY AND WIKIEUP. * IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LASVEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ519-520-270700- /O.NEW.KVEF.HW.A.0009.100527T2000Z-100528T0700Z/ /O.CON.KVEF.WI.Y.0028.100526T2300Z-100527T0700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 314 PM PDT WED MAY 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT ABOVE 4500 FEET... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A WIND ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS: SOUTHWEST TO WEST WINDS WITH POSSIBLE GUSTS TO OVER 60 MPH ABOVE THE 5000 FOOT LEVEL WITH GUSTS TO AROUND 50 MPH POSSIBLE BELOW 5000 FEET. * TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED BETWEEN 4 PM PDT THIS AFTERNOON AND 10 PM PDT THIS EVENING. ANOTHER ROUND OF STRONG WINDS BELOW CANYON OPENINGS IS POSSIBLE THURSDAY. * LOCATIONS: ASPENDELL AND THE WESTERN FOOTHILLS OF THE OWENS VALLEY. * IMPACTS: STRONG AND GUSTY WEST WINDS NEAR AND BELOW CANYON OPENINGS WEST OF HIGHWAY 395 THIS EVENING. THE STRONG WINDS MAY ENCOMPASS MORE OF THE OWENS VALLEY THURSDAY AND IMPACT TRAVEL ON HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ PIERCE
057 WWUS75 KVEF 270400 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT WED MAY 26 2010 ...WINDS HAVE DIMINISHED ACROSS THE REGION THIS EVENING...BUT ARE EXPECTED TO INCREASE ONCE AGAIN THURSDAY AFTERNOON AND EVENING OUT OF THE SOUTHWEST... NVZ014-017-271200- /O.CAN.KVEF.WI.Y.0028.000000T0000Z-100527T0400Z/ /O.CON.KVEF.WI.Y.0029.100527T1800Z-100528T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 900 PM PDT WED MAY 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY... ...WIND ADVISORY FOR WEDNESDAY EVENING HAS BEEN ALLOWED TO EXPIRE... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ALLOWED THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR WEDNESDAY EVENING TO EXPIRE. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR CENTRAL AND SOUTHERN NYE AND WESTERN CLARK COUNTIES. * WINDS: SOUTHWEST WINDS WITH GUSTS 40 TO 50 MPH. * TIMING: STRONG SOUTHWEST WINDS WILL ONCE AGAIN OCCUR THURSDAY. * LOCATIONS: PAHRUMP...AMARGOSA VALLEY AND INDIAN SPRINGS. * IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LASVEGAS FOR UPDATES ON THIS SITUATION.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ519-520-271200- /O.CAN.KVEF.WI.Y.0028.000000T0000Z-100527T0700Z/ /O.CON.KVEF.HW.A.0009.100527T2000Z-100528T0700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 900 PM PDT WED MAY 26 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...WIND ADVISORY THAT HAD BEEN IN EFFECT FOR WEDNESDAY EVENING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR WEDNESDAY EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. * WINDS: SOUTHWEST TO WEST WINDS WITH POSSIBLE GUSTS TO OVER 60 MPH ABOVE THE 5000 FOOT LEVEL WITH GUSTS TO AROUND 50 MPH POSSIBLE BELOW 5000 FEET. * TIMING: STRONG SOUTHWEST WINDS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING WITH THE STRONGEST WINDS EXPECTED BELOW CANYON OPENINGS. * LOCATIONS: ASPENDELL AND THE WESTERN FOOTHILLS OF THE OWENS VALLEY. * IMPACTS: STRONG AND GUSTY WEST WINDS NEAR AND BELOW CANYON OPENINGS WEST OF HIGHWAY 395 THURSDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ AZZ001-003-NVZ015-271200- /O.CON.KVEF.WI.Y.0029.100527T1800Z-100528T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA... CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL 900 PM PDT WED MAY 26 2010 /900 PM MST WED MAY 26 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM THURSDAY FOR LINCOLN COUNTY IN SOUTHERN NEVADA AND MUCH OF MOHAVE COUNTY IN NORTHWEST ARIZONA. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE LATE THURSDAY MORNING AND CONTINUE INTO THE EVENING HOURS. * LOCATIONS: ALAMO...RACHEL...CALIENTE...PIOCHE...COLORADO CITY... KINGMAN...GOLDEN VALLEY AND WIKIEUP. * IMPACTS: MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES... SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/LASVEGAS FOR UPDATES ON THIS SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 26, 10:10 AM PDT, 15 minutes earlier.
Area forecast discussion, May 26, 10:10 AM PDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1010 AM PDT WED MAY 26 2010
.SYNOPSIS...ANOTHER UNSEASONABLY STRONG STORM SYSTEM WILL MOVE INTO
NORTHERN CALIFORNIA THURSDAY...THEN ACROSS THE GREAT BASIN FRIDAY.
THIS WILL ALLOW FOR BELOW NORMAL TEMPERATURES THROUGH THE END OF THE
WEEK...WHILE PRECIPITATION WILL BE CONFINED MAINLY TO NORTHERN INYO
AND ESMERALDA COUNTIES. WINDS WILL AGAIN INCREASE ACROSS MUCH OF THE
REGION TODAY AND THURSDAY. DRIER AND WARMER WEATHER IS THEN EXPECTED
OVER THE HOLIDAY WEEKEND.
&&
.UPDATE...IN THE MORNING UPDATE WILL INCREASE THE WIND SPEEDS AND
REMOVE THE MENTION OF THE LIGHTER MORNING WIND AS MOST STATIONS HAVE
ALREADY MIXED OUT. AS FOR THE HIGH WIND WATCH. WILL GO AHEAD AND
ISSUE A WIND ADVISORY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA AND
OWENS VALLEY BETWEEN 4 PM AND MIDNIGHT. 12Z HI-RES MODEL SIMILAR TO
00Z RUN SHOWING A BAND OF HIGHER WINDS SURGING DOWN THE EAST
SLOPES...BUT DOES NOT REALLY PENETRATE ALL THE WAY THROUGH THE OWENS
VALLEY SO BELIEF THE STRONGEST WEST WINDS WILL BE CONFINED NEAR
CANYON OPENINGS WEST OF HIGHWAY 395 THIS EVENING. MODEL OUTPUT
SUGGESTS STRONGER SOUTHWEST WINDS TOMORROW ESPECIALLY ACROSS
NORTHWEST ARIZONA SO WILL BE CONSIDERING THE NEED FOR ADDITIONAL
WIND ADVISORIES THIS AFTERNOON. UPDATES OUT SHORTLY.
&&
.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS GUSTING BETWEEN 25 AND
30KTS TODAY. CLOUD CEILING WILL GENERALLY BE AOA 20K FEET WITH SCT
MID LEVEL CLOUDS AOA 12K FEET THROUGH THIS EVENING. MAINLY HIGH
LEVEL CLOUDINESS EXPECTED THURSDAY. GUSTY SOUTHWEST WINDS ARE
EXPECTED TO CONTINUE THROUGH FRIDAY WITH AN AREA OF LOW PRESSURE OFF
THE COAST.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHERLY WINDS GUSTING BETWEEN 25 AND 35KTS TODAY. THE
STRONGEST GUSTS ARE EXPECTED ACROSS SOUTH CENTRAL NEVADA IN AREAS
SUCH AS KDRA WHERE GUSTS TO 40KTS ARE POSSIBLE. CLOUD CEILINGS WILL
GENERALLY BE AOA 20K FEET ACROSS THE SOUTHERN REGIONS WITH SCT MID
LEVEL CLOUDS AOA 12K FEET THROUGH THIS EVENING. ACROSS THE
NORTH...CEILINGS WILL RANGE FROM 6K TO 10K FEET ACROSS MANY
MOUNTAINOUS AREAS OBSCURING TOPS AT TIMES. OTHERWISE...MAINLY MID
LEVEL CLOUDS ARE EXPECTED AOA 12K FEET. GUSTY SOUTHWEST WINDS WILL
CONTINUE THROUGH FRIDAY WITH AN AREA OF LOW PRESSURE OFF THE COAST.
SHOWER CHANCES WILL BE CONFINED TO MAINLY THE SIERRA BUT COULD
SPREAD ACROSS THE NORTHERN ZONE AREAS AT TIMES THIS AFTERNOON
THROUGH FRIDAY.
&&
.PREV DISCUSSION...325 AM PDT WED MAY 26...TODAY THROUGH FRIDAY
NIGHT...STRONG TROUGH OFF THE WEST COAST WILL CONTINUE TO DOMINATE
THE WEATHER ACROSS THE CWA THROUGH THE SHORT TERM. FIRST SHORTWAVE
ROTATING ACROSS WESTERN NEVADA EARLY THIS MORNING HAS BROUGHT A FEW
LIGHT SHOWERS TO THE SOUTHERN SIERRA. AS THIS WAVE LIFTS NORTHEAST
TODAY A BRIEF BREAK WILL BE SEEN...BUT NEXT WAVE FORECAST INTO THE
NORTHWEST PORTION OF THE CWA LATE THIS AFTERNOON/TONIGHT. MEANWHILE
THE LOW CENTER PROGGED TO DROP SOUTH TO NEAR 44N/130W...OR OFF THE
OREGON/NORTHERN CALIFORNIA COAST BY 12Z THURSDAY. THE SYSTEM TO THEN
SHIFT SLOWLY EAST WITH CENTER OVER NORTHWEST NEVADA BY 18Z FRIDAY
BEFORE EJECTING NORTHEAST BY EARLY SATURDAY MORNING. THE MAIN
DYNAMICS FROM THIS SYSTEM WILL REMAIN TO THE NORTH OF OUR CWA...WITH
THE BEST CHANCE FOR PRECIPITATION REMAINING OVER THE SOUTHERN
SIERRA/ESMERALDA COUNTY AND THE MOUNTAINS OF CENTRAL NYE COUNTY
TONIGHT THROUGH FRIDAY NIGHT. HOWEVER LIMITED MOISTURE WILL KEEP
LIGHT QPF VALUES. THE MAIN CONCERN CONTINUES TO BE WINDS. AS THE
NEXT SHORTWAVE MOVES INTO THE AREA/LOW SAGGING SOUTH AND RESULTING
JET MOVING OVER THE SOUTHERN SIERRA LATE THIS AFTERNOON/EARLY
EVENING...POSSIBLE DOWNSLOPE EVENT LOOKED FOR ACROSS THE EAST
SLOPES/WESTERN OWENS VALLEY THIS EVENING. WILL ISSUE A HIGH WIND
WATCH WITH THIS PACKAGE. AT THE SAME TIME...INCREASED SURFACE WINDS
EXPECTED THIS AFTERNOON FROM THE SAN BERNARDINO DESERTS...NORTHEAST
INTO SOUTHERN NYE COUNTIES HOWEVER IT APPEARS OVERALL WINDS WILL BE
BELOW ADVISORY LEVELS...BUT WILL NEED TO MONITOR AS THE DAY
PROGRESSES. BY THURSDAY WITH THE LOW BEGINNING TO SHIFT EAST INTO
CALIFORNIA/NEVADA EXPECT AFTERNOON WINDS TO INCREASE ACROSS A LARGE
PORTION OF THE CWA AND WILL LIKELY NEED WIND ADVISORIES ATTM. ONCE
AGAIN DOWNSLOPE CONDITIONS MAY BE SEEN THURSDAY OVER THE SOUTHERN
SIERRA AND NOT OUT OF THE QUESTION FOR THE SOUTHERN NEVADAN
MOUNTAINS TOO. WINDS SHOULD BE MUCH LIGHTER ON FRIDAY AS THE LOW
TRANSITIONS EAST. OVERALL SCENARIO WILL KEEP DAYTIME TEMPERATURES
BELOW NORMAL WITH FRIDAY TEMPERATURES BEING THE COOLEST DAY ACROSS
THE AREA.
.LONG TERM...SATURDAY AND INTO NEXT WEEK...DRY AND STABLE
NORTHWESTERLY FLOW IS EXPECTED TO BE IN PLACE OVER THE REGION MOVING
IN BEHIND THE EXITING LOW PRESSURE SYSTEM BY SATURDAY
MORNING...WHICH WILL RESULT IN MAINLY CLEAR SKIES AND A WARMING
TREND IN TEMPERATURES. OPERATIONAL MODELS CONTINUE TO SHOW 500MB
HEIGHT INCREASING TO ABOUT 5-7DM ABOVE CLIMO NORMALS FOR THIS TIME
OF YEAR BY NEXT TUESDAY AND WEDNESDAY. WITH THE COLDER TEMPERATURES
OBSERVED AS OF LATE...OPTED NOT TO UTILIZE ANY BIAS CORRECTED DATA
IN UPDATING THE EXTENDED. GOING SOLELY FROM STRAIGHT MODEL PROGS AND
BASED ON 850 AND 700MB TEMPERATURES...IT LOOKS LIKE THE AREA COULD
BE SEEING DAYTIME MAX TEMPERATURES ABOUT 5-7 DEGREES ABOVE NORMAL BY
TUESDAY/WEDNESDAY...PUTTING TEMPS ACROSS PORTIONS OF THE LAS VEGAS
VALLEY RIGHT AROUND THE CENTURY MARK FOR THE FIRST TIME THIS YEAR.
&&
.FIRE WEATHER...SOUTH TO SOUTHWEST WINDS WILL INCREASE ACROSS THE
AREA TODAY WITH LOCAL AREAS HAVING GUSTS TO OVER 35 MPH. AT THE SAME
TIME...AREAS OF AFTERNOON RELATIVE HUMIDITY VALUES BELOW 15 PERCENT
WILL ALSO BE SEEN. HOWEVER WITH THE FUELS EXPECTED TO IN THE DRY
CATEGORY IN MOST AREAS AND WITH WIDESPREAD WINDS/MINIMUM HUMIDITY
VALUES NOT REACHING CRITICAL CRITERIA...WILL NOT ISSUE ANY FIRE
WEATHER HEADLINES FOR TODAY. WINDS ARE EXPECTED TO BE STRONGER
ACROSS MUCH OF THE DISTRICT ON THURSDAY...HOWEVER A SLIGHT INCREASE
IN LOW LEVEL MOISTURE SHOULD KEEP MINIMUM HUMIDITY VALUES ABOVE THE
CRITICAL 15 PERCENT VALUE...SO ONCE AGAIN THE DISTRICT SHOULD REMAIN
OUT OF RED FLAG CONDITIONS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT
FOR CAZ519-520.
&&
PIERCE/SALMEN/JENSEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, May 26, 5:37 AM PDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 537 AM PDT WED MAY 26 2010 CAZ519-520-270000- EASTERN SIERRA SLOPES-OWENS VALLEY- 537 AM PDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ANOTHER PACIFIC STORM OFF THE WEST COAST WILL BRING THE POTENTIAL FOR STRONG DOWNSLOPE WINDS TO THE EAST SLOPES OF THE SOUTHERN SIERRA AND THE WESTERN FOOTHILLS OF THE OWENS VALLEY LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STORM WILL MOVE OVER NORTHERN CALIFORNIA LATE THURSDAY AND THEN SHIFT EAST ACROSS NORTHERN NEVADA ON FRIDAY. THIS WILL RESULT IN GUSTY WINDS ON THURSDAY WITH THE POTENTIAL ONCE AGAIN FOR DOWNSLOPE WINDS. ISOLATED SHOWERS WILL ALSO BE SEEN THROUGH FRIDAY. DRIER AND WARMER CONDITIONS LOOKED FOR OVER THE HOLIDAY WEEKEND AND INTO THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ521>527-NVZ014>022-270000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 537 AM PDT WED MAY 26 2010 /537 AM MST WED MAY 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER LOCAL GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA THURSDAY AND FRIDAY RESULTING IN WIDESPREAD GUSTY WINDS TO OVER 40 MPH THURSDAY AFTERNOON. SCATTERED SHOWERS ARE ALSO EXPECTED OVER THE NORTHERN MOUNTAINS THURSDAY AND FRIDAY. DRIER AND WARMER CONDITIONS THEN EXPECTED OVER THE HOLIDAY WEEKEND AND INTO THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:14 PM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 33 hr |
| May 26, 3:44 AM PDT | High Wind Watch | VEF | Inyo | 7 hr |
| May 26, 3:14 PM PDT | High Wind Watch | VEF | Inyo | 24 hr |
Nearby
Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.